Weak solutions for a non-Newtonian diffuse interface model with different densities

Helmut Abels, Dominic Breit

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


We consider weak solutions for a diffuse interface model of two non- Newtonian viscous, incompressible fluids of power-law type in the case of different densities in a bounded, sufficiently smooth domain. This leads to a coupled system of a nonhomogenouos generalized Navier-Stokes system and a Cahn-Hilliard equation. For the Cahn-Hilliard part a smooth free energy density and a constant, positive mobility is assumed. Using the L-truncation method we prove existence of weak solutions for a power-law exponent p > 2d+2/d+2,d= 2, 3.

Original languageEnglish
Pages (from-to)3426-3453
Number of pages28
Issue number11
Early online date19 Sept 2016
Publication statusPublished - Nov 2016


  • Cahn-Hilliard equation
  • diffuse interface model
  • L-truncation
  • non-Newtonian fluids
  • two-phase flow

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Weak solutions for a non-Newtonian diffuse interface model with different densities'. Together they form a unique fingerprint.

Cite this